Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 6, NWS El Paso, TX

March 26, 20077 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Mar 26, 2007, 2:28 PM MDT for 7 counties in New Mexico. It took effect at Mar 27, 2007, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2007, 2:28 PM MDT (20:28 UTC)
In effect from
Mar 27, 2007, 2:00 PM MDT
Expired
Mar 27, 2007, 9:00 PM MDT
In force
7 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 98 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 262037
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
228 PM MDT MON MAR 26 2007

...RED FLAG WARNING IS IN EFFECT TUESDAY FROM 2PM UNTIL 9PM FOR
THE LOWLANDS OF SOUTHERN AND SOUTHWEST NEW MEXICO...DUE TO HIGHER
AFTERNOON WINDS...LOW RELATIVE HUMIDITIES...AND HIGH FIRE
DANGER EXPECTED...

.AN APPROACHING LOW PRESSURE SYSTEM WILL MOVE ACROSS THE FOUR
CORNERS BY MIDWEEK...SPREADING STRONG GUSTY WINDS ACROSS SOUTHERN
NEW MEXICO LATER IN THE DAY ON TUESDAY. GOOD SPRING SURFACE
HEATING WILL HELP MIX THESE WINDS DOWN TO THE SURFACE BY THE
AFTERNOON. 


NMZ111-112-271400-
/O.NEW.KEPZ.FW.W.0006.070327T2000Z-070328T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
228 PM MDT MON MAR 26 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM
MDT TUESDAY. 

IN ADDITION...AFTERNOON WINDS ARE EXPECTED TO INCREASE TO 20 TO
30 MPH FROM THE SOUTHWEST WITH ISOLATED LOCAL GUSTS AS HIGH
AS 40 MPH. THIS WILL HELP MAINTAIN EXISTING DRY CONDITIONS...WITH
RELATIVE HUMIDITIES EXPECTED TO DROP BELOW 15 PERCENT LATER
TUESDAY. WINDS WILL GRADUALLY DECREASE BY 9PM TUESDAY...EXCEPT
ALONG AND IMMEDIATELY EAST OF AREA MOUNTAINS. WITH DRY CONDITIONS
IN PLACE ACROSS THE SOUTHERN AND SOUTHWEST LOWLANDS...AND LITTLE
ADDITIONAL MOISTURE EXPECTED FOR THESE AREAS FROM THIS LOW...FIRE
DANGER IS EXPECTED TO REMAIN HIGH TUESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
TRIPOLI
2 follow-up statements
000 
WWUS84 KEPZ 271347
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
747 AM MDT TUE MAR 27 2007

...RED FLAG WARNING IS IN EFFECT TUESDAY FROM 2PM UNTIL 9PM FOR
THE LOWLANDS OF SOUTHERN AND SOUTHWEST NEW MEXICO...DUE TO HIGHER
AFTERNOON WINDS...LOW RELATIVE HUMIDITIES...AND HIGH FIRE DANGER
EXPECTED...

.AN APPROACHING LOW PRESSURE SYSTEM WILL TO SOUTHERN NEVADA THIS
AFTERNOON...SPREADING GUSTY WINDS ACROSS SOUTHERN NEW MEXICO
LATER THIS AFTERNOON. ASSOCIATED SURFACE COLD FRONT WILL PUSH
THROUGH THE AREA LATE TONIGHT. WINDS WILL DIMINISH SOME BEHIND
THIS FRONT AND HUMIDITIES WILL INCREASE.

NMZ111-112-272200-
/O.CON.KEPZ.FW.W.0006.070327T2000Z-070328T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
747 AM MDT TUE MAR 27 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING. 

IN ADDITION...AFTERNOON WINDS ARE EXPECTED TO INCREASE TO 20 TO
30 MPH FROM THE SOUTHWEST. THIS WILL HELP MAINTAIN EXISTING DRY
CONDITIONS...WITH RELATIVE HUMIDITIES EXPECTED TO DROP BELOW 15
PERCENT LATER TUESDAY. WINDS WILL GRADUALLY DECREASE BY 9PM
TUESDAY...EXCEPT ALONG AND IMMEDIATELY EAST OF AREA MOUNTAINS.
WITH DRY CONDITIONS IN PLACE ACROSS THE SOUTHERN AND SOUTHWEST
LOWLANDS...AND LITTLE ADDITIONAL MOISTURE EXPECTED FOR THESE AREAS
FROM THIS LOW...FIRE DANGER IS EXPECTED TO REMAIN HIGH TUESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DH
000 
WWUS84 KEPZ 272123
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
323 PM MDT TUE MAR 27 2007

...RED FLAG WARNING IS IN EFFECT TUESDAY UNTIL 9PM FOR THE
LOWLANDS OF SOUTHERN AND SOUTHWESTERN NEW MEXICO...DUE TO HIGHER
AFTERNOON WINDS...LOW RELATIVE HUMIDITIES...AND HIGH FIRE
DANGER...

.AN APPROACHING LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT
BASIN REGION THIS AFTERNOON AND EVENING...SPREADING GUSTY WINDS ACROSS
SOUTHERN NEW MEXICO AS A TIGHT SURFACE PRESSURE GRADIENT DEVELOPS.
ASSOCIATED SURFACE COLD FRONT WILL PUSH THROUGH THE AREA LATE
TONIGHT. WINDS WILL DIMINISH SOME BEHIND THIS FRONT AND HUMIDITIES
WILL INCREASE.

NMZ111-112-280300-
/O.CON.KEPZ.FW.W.0006.000000T0000Z-070328T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
323 PM MDT TUE MAR 27 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR THE LOWLANDS OF SOUTHERN AND SOUTHWESTERN NEW MEXICO...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

IN ADDITION...AFTERNOON WINDS ARE EXPECTED TO INCREASE TO 20 TO
30 MPH FROM THE SOUTHWEST. THIS WILL HELP MAINTAIN EXISTING DRY
CONDITIONS...WITH RELATIVE HUMIDITIES EXPECTED TO DROP BELOW
15 PERCENT LATER TUESDAY. WINDS WILL GRADUALLY DECREASE BY 9PM
TONIGHT...EXCEPT ALONG AND IMMEDIATELY EAST OF AREA MOUNTAINS.
WITH DRY CONDITIONS IN PLACE ACROSS THE SOUTHERN AND SOUTHWEST
LOWLANDS...AND LITTLE ADDITIONAL MOISTURE EXPECTED FOR THESE
AREAS FROM THIS LOW...FIRE DANGER WILL REMAIN HIGH FOR THE REST OF
TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ADAIR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 26, 2:55 AM MDT, 11 hours 33 minutes earlier.

Area forecast discussion, Mar 26, 2:55 AM MDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
255 AM MDT MON MAR 26 2007

.SYNOPSIS...
A LOW ALOFT WELL SOUTH OF EL PASO WILL CONTINUE TO DRAW SOME CLOUDS
UP TO PORTIONS OF THE BORDERLAND...MAINLY FROM THE RIO GRAND VALLEY
EAST. FEW SHOWERS OR THUNDERSTORMS ARE STILL POSSIBLE WITHIN THESE
CLOUDS TODAY...BUT SHOULD BE LIMITED MAINLY TO HUDSPETH COUNTY. THE
LOW MOVES INTO CENTRAL TEXAS THIS AFTERNOON ALLOWING MOST CLOUDS TO
DISAPPEAR. ANOTHER LARGE UPPER LOW IS QUICK TO MOVE INTO THE AREA
HOWEVER AND TUESDAY WILL BE SITUATED OVER UTAH. THIS WILL BRING SOME
HIGHER CLOUDINESS IN ALONG WITH GUSTY AFTERNOON WINDS. THE LOW MOVES
OVER THE CENTRAL ROCKIES WEDNESDAY FOR ANOTHER BREEZY DAY BEFORE
EXITING THE REGION...TO BE REPLACED BY DRIER WEST FLOW. THIS WILL
BRING TEMPERATURES BACK UP WELL ABOVE NORMAL BY THE WEEKEND AFTER
COOLER TEMPERATURES WEDNESDAY AND THURSDAY.

&&

.DISCUSSION...
UPPER LOW CURRENTLY ABOUT 300 MILES SOUTH OF EL PASO AND SLOWLY
MOVING EAST-NORTHEAST. FEATURE WAS ABLE TO MOISTEN UP AND
DESTABILIZE THE EASTERN CWA SUNDAY AND WILL CONTINUE TO KEEP
MOISTURE IN THROUGH MID DAY TODAY IN THIS AREA. FEW SHOWERS TO
PERSIST MORNING HOURS TODAY...MOSTLY IN HUDSPETH COUNTY. WILL
CONTINUE SLIGHT CHANCE THIS AFTERNOON FOR THUNDERSTORMS OVER
HUDSPETH. MODELS SHOW SOME INSTABILITY THROUGH EARLY AFTERNOON
BEFORE STABILIZING OUT. STORMS LAST NIGHT DID DROP LARGE OUTFLOW
WHICH MOVED WEST ACROSS THE RIO GRANDE VALLEY AND STABILIZED THE
BOUNDARY LAYER. MODELS DO SHOW COOLING ALOFT UNTIL AROUND NOON
BEFORE WARMING BACK UP SO AREA WILL NEED TO THIN CLOUDS OUT AND GET
SOME INSOLATION. WILL GO WITH MODELS AT THIS TIME AND LIMIT POPS TO
HUDSPETH COUNTY.

LOW MOVES INTO CENTRAL TEXAS BY THIS EVENING AND ALLOWING CLOUDS TO
DISSIPATE. HOWEVER NEXT LARGE UPPER TROUGH RAPIDLY ON THE HEALS OF
THIS ONE AND CLEARING WILL NOT LAST LONG. LOW ONSHORE OF CALIFORNIA
BY TUESDAY MORNING. SURFACE FRONT/SHORT WAVE WELL OUT AHEAD OF THIS
TROUGH AND WILL BEGIN SPREADING SOME HIGHER CLOUDS TO THE AREA
TUESDAY MORNING. WINDS SHOULD PICK UP INTO WINDY CATEGORY TUESDAY
AFTERNOON THOUGH MODELS NOT QUITE AS FRISKY WITH THIS AS THEY WERE
YESTERDAY. FRONT SHOULD PASS THROUGH TUESDAY EVENING USHERING IN
QUITE A BIT OF COOLER AIR...KNOCKING ABOUT 10 DEGREES OFF HIGHS FOR
WEDNESDAY. MAIN UPPER TROUGH PASSES TO OUR NORTH WEDNESDAY SO
ANOTHER BREEZY AFTERNOON IN STORE.

UPPER RIDGE MOVING IN BEHIND THIS TROUGH SHOULD CLEAR THE WEEKEND
OUT AND BRING TEMPERATURES BACK UP WELL ABOVE NORMAL FOR THE
WEEKEND. ONE HANGUP COULD BE FOR THURSDAY WHERE THE GFS IS SHOWING A
DIGGING VORT MAX DROPPING DOWN THE FRONT SIDE OF THE RIDGE AND TO
THE FOUR CORNERS THURSDAY MORNING AND OVER THE CWA IN THE AFTERNOON.
NAM SHOWS NO HINT OF THIS SO WILL NOT PLAY UP MUCH FOR NOW...OTHER
THAN A SLIGHT INCREASE IN CLOUDS. HOPEFULLY THIS MORNINGS MODELS
WILL BE MORE CONSISTENT WITH THIS FEATURE.

&&

.AVIATION...VALID 26/12Z-27/12Z...
GENLY VFR THROUGH PERIOD. LCL MVFR CIG ASSOCD WITH -TSRA IS POSSIBLE
OVER HUDSPETH COUNTY THIS MORNING AND EARLY AFTERNOON. SEE
APPROPRIATE TAFS AND TWEBS FOR FURTHER INFORMATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 79  54  82  56  72 /   0   0   0   0   0
SIERRA BLANCA TX        76  54  80  51  69 /  20   0   0   0   0
LAS CRUCES              79  51  80  50  71 /   0   0   0   0   0
ALAMOGORDO              77  52  80  51  69 /   0   0   0   0   0
CLOUDCROFT              53  31  59  29  47 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   75  50  78  47  69 /   0   0   0   0   0
SILVER CITY             70  43  72  40  61 /   0   0   0   0   0
DEMING                  77  51  80  49  71 /   0   0   0   0   0
LORDSBURG               77  50  80  47  69 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

17 HEFNER
Hazardous weather outlook, Mar 26, 6:30 AM MDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
630 AM MDT MON MAR 26 2007

NMZ022>025-030>032-TXZ055-056-271215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
630 AM MDT MON MAR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A FEW SHOWERS OR THUNDERSTORMS POSSIBLE THROUGH THIS AFTERNOON
MAINLY OVER HUDSPETH AND OTERO COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WINDY CONDITIONS EXPECTED TO DEVELOP TUESDAY...WITH A FEW AREAS OF
BLOWING DUST POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.